zbMATH — the first resource for mathematics

On a class of rational matrix differential equations arising in stochastic control. (English) Zbl 1070.34054
The authors investigate a class of generalized Riccati equations appearing in stochastic control theory. These so-called rational matrix differential equations are studied. A new comparison theorem is obtained. Also various sufficient conditions for the asymptotic behaviour of solutions are provided.

34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems
34D05 Asymptotic properties of solutions to ordinary differential equations
Full Text: DOI
[1] Abou-Kandil, H; Freiling, G; Jank, G, Solution and asymptotic behavior of coupled Riccati equations in jump linear systems, IEEE trans. automat. control, 39, 1631-1636, (1994) · Zbl 0925.93387
[2] Ahlbrandt, C.D; Peterson, A.C, Discrete Hamiltonian systems, (1996), Kluwer Academic Publishers Group Dordrecht · Zbl 1304.39002
[3] Ait Rami, M; Chen, X; Moore, J.B; Zhou, X.Y, Solvability and asymptotic behavior of generalized Riccati equations arising in indefinite stochastic LQ controls, IEEE trans. automat. control, 46, 428-440, (2001) · Zbl 0992.93097
[4] Ait Rami, M; Moore, J.B; Zhou, X.Y, Indefinite stochastic linear quadratic control and generalized differential Riccati equation, SIAM J. control optim., 40, 1296-1311, (2001/2002) · Zbl 1009.93082
[5] Ait Rami, M; Zhou, X.Y, Linear matrix inequalities, Riccati equations, and indefinite stochastic linear quadratic controls, IEEE trans. automat. control, 45, 1131-1143, (2000) · Zbl 0981.93080
[6] Albert, A, Conditions for positive and nonnegative definiteness in terms of pseudoinverses, SIAM J. appl. math., 17, 434-440, (1969) · Zbl 0265.15002
[7] T. Ando, Matrix quadratic equations, Hokkaido University, Research Institute of Applied Electricity, Division of Applied Mathematics, Sapporo 1988 · Zbl 0645.34001
[8] Arendt, W; Batty, C.J.K; Hieber, M; Neubrander, F, Vector-valued Laplace transforms and Cauchy problems, (2001), Birkhäuser Verlag Basel · Zbl 0978.34001
[9] Chen, S; Li, X; Zhou, X.Y, Stochastic linear quadratic regulators with indefinite control weight costs, SIAM J. control optim., 36, 1685-1702, (1998) · Zbl 0916.93084
[10] Chen, S; Yong, J, Stochastic linear quadratic optimal control problems, Appl. math. optim., 43, 21-45, (2001) · Zbl 0969.93044
[11] Chen, S; Zhou, X.Y, Stochastic linear quadratic regulators with indefinite control weight costs II, SIAM J. control optim., 39, 1065-1081, (2000) · Zbl 1023.93072
[12] Clements, D.J; Wimmer, H.K, Monotonicity of the optimal cost in the discrete-time regulator problem and Schur complements, Automatica J. IFAC, 37, 1779-1786, (2001) · Zbl 0990.93069
[13] Damm, T; Hinrichsen, D, Newton’s method for a rational matrix equation occuring in stochastic control, Linear algebra appl., 332/334, 81-109, (2001) · Zbl 0982.65050
[14] T. Damm, D. Hinrichsen, Newton’s method for concave operators with resolvent positive derivatives in ordered Banach spaces, Linear Algebra Appl., in press · Zbl 1019.65035
[15] Dragan, V; Morozan, T, Global solutions to a game-theoretic Riccati equation of stochastic control, J. differential equations, 138, 328-350, (1997) · Zbl 0888.93055
[16] Dragan, V; Morozan, T, Stability and robust stabilization to linear stochastic systems described by differential equations with Markovian jumping and multiplicative white noise, Stochastic anal. appl., 20, 33-92, (2002) · Zbl 1136.60335
[17] V. Dragan, T. Morozan, Systems of matrix rational differential equations arising in connection with linear stochastic systems with markovian jumping, Preprint No. 9/2000, Institutul de Matematica al academiei Romane, 2000 · Zbl 1039.34052
[18] Feng, X; Loparo, K.A; Ji, Y; Chizeck, H.J, Stochastic stability properties of jump linear systems, IEEE trans. automat. control, 37, 38-53, (1992) · Zbl 0747.93079
[19] Fragoso, M.D; Costa, O.L.V; de Souza, C.E, A new approach to linearly perturbed Riccati equations arising in stochastic control, Appl. math. optim., 37, 99-126, (1998) · Zbl 0895.93042
[20] G. Freiling, A. Hochhaus, Basic properties of a class of rational matrix differential equations, in: Proceedings of the European Control Conference (ECC 2001), Porto, 4-7 September 2001
[21] G. Freiling, A. Hochhaus, Properties of the solutions of rational matrix difference equations. Advances in difference equations, IV, Comput. Math. Appl., in press · Zbl 1055.39033
[22] Freiling, G; Jank, G, Existence and comparison theorems for algebraic Riccati equations and Riccati differential and difference equations, J. dynam. control systems, 2, 529-547, (1996) · Zbl 0979.93091
[23] Freiling, G; Jank, G; Abou-Kandil, H, Generalized Riccati difference and differential equations, Linear algebra appl., 241/243, 291-303, (1996) · Zbl 0856.34003
[24] Harville, D.A, Matrix algebra from a statistician’s perspective, (1997), Springer-Verlag New York · Zbl 0881.15001
[25] Hinrichsen, D; Pritchard, A.J, Stochastic H∞, SIAM J. control optim., 36, 1504-1538, (1998) · Zbl 0914.93019
[26] Kolmanovskii, V.B; Richard, J.-P, Some Riccati equations in the stability study of dynamical systems with delays, Neural parallel sci. comput., 7, 235-252, (1999) · Zbl 0937.34057
[27] Kučera, V, Algebraic Riccati equation: Hermitian and definite solutions. the Riccati equation, (), 53-88
[28] Lancaster, P; Rodman, L, Algebraic Riccati equations, (1995), Clarendon Press Oxford · Zbl 0836.15005
[29] Lancaster, P; Tismenetsky, M, The theory of matrices, (1985), Academic Press Inc Orlando · Zbl 0516.15018
[30] Ran, A.C.M; Vreugdenhil, R, Existence and comparison theorems for algebraic Riccati equations for continuous- and discrete-time systems, Linear algebra appl., 99, 63-83, (1988) · Zbl 0637.15008
[31] Reid, W.T, Riccati differential equations, (1972), Academic Press New York, London · Zbl 0209.11601
[32] E.I. Verriest, Robust stability and stabilization: from linear to nonlinear, Proc. IFAC Workshop, Ancona, 2000, pp. 184-195
[33] Voigt, J, On resolvent positive operators and positive C0-semigroups on AL-spaces, Semigroup forum, 38, 263-266, (1989) · Zbl 0686.47040
[34] Wonham, W.M, On a matrix Riccati equation of stochastic control, SIAM J. control, 6, 681-697, (1968) · Zbl 0182.20803
[35] Yong, J; Zhou, X.Y, Stochastic controls, (1999), Springer-Verlag New York
[36] Zeidler, E, Nonlinear functional analysis and its applications I. fixed-point theorems, (1986), Springer- Verlag New York, Berlin
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.